Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 59, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Sep 9, 2006, 3:00 PM EDT for Crawford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2006, 3:00 PM EDT (19:00 UTC)
- Expired
- Sep 9, 2006, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 122 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCLE 091900 FFWCLE PAC039-092200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 300 PM EDT SAT SEP 9 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA THIS INCLUDES THE CITY OF MEADVILLE * UNTIL 600 PM EDT * AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINESVILLE AND CAMBRIDGE SPRINGS EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 4145 8053 4160 7975 4181 7963 4182 8049 $$ KIELTYKA
1 follow-up statement
000 WGUS71 KCLE 092119 FFSCLE FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 516 PM EDT SAT SEP 9 2006 PAC039-092126- CRAWFORD PA- 516 PM EDT SAT SEP 9 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA... THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAS MOVED SOUTH OF THE AREA. THE HEAVY RAIN HAS ENDED. ANY STREAMS THAT ARE STILL HIGH WILL CONTINUE TO RECEDE. ANY ROADS THAT ARE STILL FLOODED WILL BEGIN TO DRY UP. LAT...LON 4145 8053 4160 7975 4181 7963 4182 8049 $$ KIELTYKA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 1:55 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 9, 1:55 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 155 PM EDT SAT SEP 9 2006 .AVIATION(18Z-18Z)... FIRST WIND SHIFT CAUSING SOME SHOWERS AND THUNDERSTORMS IN EXTREME NORTHERN OHIO THE WIND SHIFT TO THE NORTHEAST IS OVER LAKE ERIE. THE BEST MOISTURE IS BEHIND THE COLD FRONT...SOME SHOWERS AND THUNDERSTORMS CAN OCCUR MAINLY OVER NORTHEAST OHIO AND NW PA. IFR CEILING IN MICHIGAN WILL COME DOWN. SOME IMPROVEMENT TO MVFR CIGS WILL OCCUR AFTER 12Z. && .SHORT TERM UPDATE (TODAY)... UPDATED TO REMOVE TIMING FOR SHOWERS AND THUNDERSTORMS AND TO ADD CLOUD TRENDS. && .SHORT TERM (TODAY THRU MON NIGHT)... CDFNT FM SRN LK MI NE THRU THE FLINT MI VCNTY. ETA12 DROPS IT INTO NRN OH/NWRN PA BTWN 12-15Z. MANUAL POSITIONS SUGGEST THE FRONT CLEARS THE AREA TO THE SOUTH BY 18Z ALTHOUGH 18Z ETA12 PROG HANGS THE BOUNDARY UP IN THE NW AS A WK WV DEVLPS...SUGGESTING THE POSITION MAY BE CLOSER TO A KDFI-KPHD LINE. MOST OF THE CLOUD COVER AND PCPN IS ALG AND POST FRONT ALTHOUGH NERN OH/WRN PS HAS SEE SCT SHWRS/TSTMS OVRNGT. WL NEED TO INCLUDE A TREND IN CLOUDS TDA SINCE WE SHOULD SEE SOME SS AT LEAST TO START OUT WITH. COULD ALSO END UP WITH A PARTLY SUNNY AFTERNOON BUT WILL TREND WITH INCRSG CLOUDS MOST AREA...AND TO MC IN THE NERN ZONES. XPC MOST OF THE PCPN FROM LATE MORNING ON ALTHUGH CANNOT DISCOUNT CRNT ACTVTY. CDFNT DROPS SOUTH OF THE AREA THIS EVG/TNGT AND EVENTUALLY STALLS ACRS THE LOWER OH VLY AS THE SFC HIGH TO OUR NORTH DRIFTS E ACRS THE GRTLKS. ENSEMBLE MEAN BUILDS THE HIGH A BIT FURTHER SOUTH-EAST THAN THE OPERATIONAL MDLS WHICH WOULD TEND TO BRING IN DRIER AIR TO THE AREA SPCLY NE THRU THE SHORT TERM. NGM/NAM/GFS IN GNRL AGREEMENT HWVR IN THAT ALL THREE SHOW A GOOD AMOUNT OF MSTR ACRS THE AREA TNGT THROUGH MONDAY NIGHT...ENOUGH TO GO WITH MOSTLY CLOUDY THRU MUCH OF THE SHORT TERM. BEST CHC FOR PC WOULD BE ACRS THE FAR NE SO WILL PLACE IN FCST THERE SUNDAY THRU MONDAY. AS FOR PCPN WL CONTINUE WITH CHC POPS TNGT POST FRONT AND THEN DRY OUT THE AREA FOR SUNDAY. SUNDAY NIGHT WILL BRING CHC POPS BACK INTO THE NW AS SYSTEM IN THE CNTRL PLAINS MOVES TWRD THE OH VLY. MONDAY GFS AND NAM BOTH SHOWING THE FRONT MOVG BACK INTO THE AREA AHEAD OF THE SFC LOW WITH DP MSTR IN PLACE. WL CONT POPS MONDAY NIGHT AS WELL. && .LONG TERM TUESDAY THROUGH FRIDAY)... TUES THRU THURSDAY LOOKS MOIST AND UNSTABLE AS THE GFS DVLPS AN UPPR LOW ACRS THE GRTLKS. WL NEED TO KEEP CHC POPS IN THE FCST THRU AT LEAST WEDNESDAY AND CONTINUE MC SKIES THRU THURSDAY. THURSDAY NIGHT INTO FRIDAY XPC CLRG AS LOW MOVES EAST OF THE AREA. NO BIG CHG IN TEMPS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...TK LONG TERM...TK AVIATION...KIELTYKA
Hazardous weather outlook, Sep 9, 6:02 AM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT NATIONAL WEATHER SERVICE CLEVELAND OH 602 AM EDT SAT SEP 9 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-101015- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 602 AM EDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PASS THROUGH THE LOWER GREAT LAKES REGION TODAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD PRODUCE GUSTY WINDS OR MARGINALLY SEVERE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Sep 9, 2:36 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
236 PM EDT SAT SEP 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL ANDOVER 41.61N 80.57W
09/09/2006 E0.75 INCH ASHTABULA OH LAW ENFORCEMENT
&&
OUDEMANLocal storm report, Sep 9, 2:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
256 PM EDT SAT SEP 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL LINESVILLE 41.66N 80.42W
09/09/2006 E1.00 INCH CRAWFORD PA PUBLIC
0245 PM TSTM WND DMG MEADVILLE 41.65N 80.15W
09/09/2006 CRAWFORD PA TRAINED SPOTTER
MULTIPLE TREES DOWN.
0250 PM HAIL MEADVILLE 41.65N 80.15W
09/09/2006 E0.75 INCH CRAWFORD PA TRAINED SPOTTER
&&
OUDEMANThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 2:13 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 77 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.